From Phoenix, Arizona, USA:
My husband recently had his thyroid taken out, and last week, his doctor put him on four different medications at once on top of his insulin and metformin. He gave him Tarka [a medication for hypertension], cytomel [a medication for thyroid], gemfibrozil [a medication for elevated lipid levels], and Amaryl [glimepiride], and two days later, he started to develop a severe headache.
We have been to the hospital, and they did a cat scan and a spinal tap but found nothing. He quit taking the gemfibrozil and the Amaryl at his doctor's suggestion, but we are at our wits end because he still has the headache and cannot sit up for more than five minutes. Can this be a result of drug interaction or something else?
There is not a simple answer to your question. As you suggest, the problem in trying to figure out what is going on is complicated by starting four medications at one time. It doesn't mean he doesn't need medications for triglycerides, blood sugar, and hypertension. The headaches may be related to the conditions, the medications, or something independent. The problem requires him to work with his physician to work this out.
[Editor's comment: This sort of problem will require close coordination with the physician, and probably repeat physical examinations to be sure nothing is changing with his neurological exam, blood pressure, etc. Please call your husband's physician today. If the doctor is unsure what to do, ask for a referral (probably to a neurologist, who would be most likely to be able to diagnose the cause of headaches). WWQ]
Original posting 27 Dec 2002
Posted to Pills for Diabetes
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.